Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 19, 2021Frontier County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 19, 2021, 8:58 PM CDT for Frontier County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 8:58 PM CDT (01:58 UTC)
Expired
Jun 19, 2021, 9:45 PM CDT
In force
47 min
Issued by
NWS North Platte, NE

County Frontier County, NE

The radar

The Goodland radar (KGLD), 146 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS83 KLBF 200158
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
858 PM CDT Sat Jun 19 2021
 
NEZ070-071-200245-
Frontier NE-Hayes NE-
858 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER AND SOUTHEASTERN
HAYES COUNTIES UNTIL 945 PM CDT...

At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Culbertson, or 13 miles northwest of McCook,
moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Curtis, Quick, Bluegill Haven Campground, Willow View Campground,
Freedom and Red Willow Reservoir State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.

LAT...LON 4041 10093 4063 10052 4035 10021 4035 10088
TIME...MOT...LOC 0158Z 238DEG 26KT 4037 10075 

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:53 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 6:53 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
653 PM CDT Sat Jun 19 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 137 PM CDT Sat Jun 19 2021

A modest upstream shortwave is evident across central WY per water
vapor imagery early this afternoon. Meanwhile at the surface, a warm
front was analyzed across KS. The better moisture (surface dew
points 65-70) are located near and pooling just to the north of this
boundary roughly along the I-70 corridor across northern KS. This
moisture will try and work northward late this afternoon and early
this evening as the low-level flow veers more to the southeast. Even
so, dew points will struggle into the upper 50s along and south of
I80 and less to the north of I80. The limited moisture return will
be of concern as convection moves east-southeastward out of the
Panhandle ahead of the WY shortwave late this afternoon and evening.
The Hi-Res short term models are hinting that the stronger and
potentially severe storms will likely stay mostly along and south of
I80, where the better moisture will reside. The main severe threat
seems to be from strong wind potential and a lesser threat for hail.
HRRR advertises a swath of significant gusts of 45-55 kts this
evening south of I80 as the line of storms progresses across the
area.

Late tonight a cold front will begin to move southeast into
northwest Nebraska driven by a potent shortwave moving southeast
into the Dakotas. This front will cross the area Sunday ushering in
a cooler and drier airmass from Canada. It will take some time for
this airmass to fully move into the area, but northwest Nebraska
will only see highs in the mid 70s Sunday with lower to mid 80s
across the central and southwest portions of the state. A quick
moving disturbance within northwest flow aloft will cross the
central Rockies into the western High Plains Sunday night.
Warm/moist advection ahead of this wave could trigger a round of
elevated thunderstorms Sunday night across the Panhandle through
southwest Neb. and current pops will be maintained.

.LONG TERM...(Monday through Saturday)
Issued at 137 PM CDT Sat Jun 19 2021

The brunt of the cooler airmass will be located across the region on
Monday. H85 temps will range from 14-19C from northeast to southwest
across the area, which will yield highs generally in the mid to
upper 70s. Ridging aloft quickly builds in TUE-THU with highs back
into the 90s. Then towards the end of the week and next weekend,
models have been advertising an upper level long wave trough
crossing Canada into the Northern Plains. Models have been
struggling with the amount of cooler air that may filter south with
this feature, but at least a few degrees of cooling seems likely.
Ensemble means of both the GFS and ECMWF are in the mid 80s for
Friday and Saturday. The official forecast is just a few degrees
higher than that at this point.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 651 PM CDT Sat Jun 19 2021

VFR conditions are expected to largely prevail through tomorrow
afternoon. The lone exception will be this evening, when
thunderstorms move through southwest NE and may lead to brief
local MVFR. Storms across southwest Ne will have a risk for
strong wind gusts and hail. These storms quickly exit the area
from west to east tonight. Some northerly LLWS looks to develop
across portions of northern Nebraska overnight. Otherwise, expect
winds to back from southeasterly to northerly and remain gusty as
a cold front passes tomorrow morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Roberg
Hazardous weather outlook, Jun 19, 3:23 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SAT JUN 19 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-202030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT SAT JUN 19 2021 /223 PM MDT SAT JUN 19 2021/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
WESTERN AND SOUTHWEST NEBRASKA. THE PRIMARY HAZARD IS DAMAGING
WIND, BUT SOME POTENTIAL IS THERE FOR LARGE HAIL. THE MAIN AREA
OF CONCERN IS GENERALLY ALONG AND SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING AND INTO THE OVERNIGHT
ACROSS WESTERN AND SOUTHWEST NEBRASKA. THE SEVERE THREAT IS
MARGINAL ACROSS FAR SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY INFORMATION ABOUT OBSERVED SEVERE WEATHER TO THE
NWS.

&&

GET YOUR WEATHER, HYDROLOGICAL, AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Special weather statement, Jun 19, 5:03 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
403 PM MDT Sat Jun 19 2021

NEZ022-056-192245-
Deuel NE-Garden NE-
403 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 445 PM MDT...

At 401 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Lisco to 11 miles north of
Sunol to near Lorenzo. Movement was east at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Chappell, Oshkosh, Lewellen, Lisco, Crescent Lake National Wildlife
Refuge, Rackett, Dogtown Flats, Intersection of Highway 27 and 9 Mile
Road, Deer Lake, Ash Hollow State Historical Park, Richardson Lake,
Mount Vernon, Adams Flats, Bluewater Battlefield State Historical
Park and Sugar Loaf Hill.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4175 10207 4130 10212 4100 10233 4100 10261
      4139 10261 4140 10264 4174 10264 4175 10266
TIME...MOT...LOC 2201Z 264DEG 31KT 4167 10262 4132 10272 4103 10296

Taylor
Special weather statement, Jun 19, 5:49 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
449 PM MDT Sat Jun 19 2021

NEZ022-035-056-057-192330-
Deuel NE-Arthur NE-Garden NE-Keith NE-
449 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN PERKINS...WESTERN KEITH...SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 530 PM MDT...

At 447 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Crescent Lake National
Wildlife Refuge to near Oshkosh to near Ovid. Movement was east at 40
mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Chappell, Oshkosh, Big Springs, Brule, Lewellen, Barton, Lemoyne,
Dogtown Flats, Clear Creek State Wildlife Management Area, Rackett,
Otter Creek Campground, Lake View Campground and Ash Hollow State
Historical Park.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska. A Severe Thunderstorm Watch also remains
in effect until 1100 PM MDT for southwestern Nebraska.

LAT...LON 4116 10262 4137 10255 4172 10258 4165 10179
      4122 10176 4100 10183 4100 10261
TIME...MOT...LOC 2247Z 283DEG 33KT 4161 10233 4133 10232 4102 10241

Taylor
Local storm report, Jun 19, 7:17 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     1 ESE IMPERIAL          40.51N 101.62W
06/19/2021  M52 MPH          CHASE              NE   ASOS

&&

BROWN
Special weather statement, Jun 19, 7:35 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
735 PM CDT Sat Jun 19 2021

NEZ069-070-200115-
Chase NE-Hayes NE-
735 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE AND HAYES
COUNTIES UNTIL 815 PM CDT/715 PM MDT/...

At 735 PM CDT/635 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wauneta, or 16 miles southeast of Imperial, moving
east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Hayes Center, Wauneta, Hamlet and Hayes Center State Wildlife
Management Area.

A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern Nebraska.

LAT...LON 4036 10142 4069 10135 4062 10091 4035 10090
      4035 10113
TIME...MOT...LOC 0035Z 264DEG 28KT 4034 10143

Roberg
Local storm report, Jun 19, 7:39 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     W IMPERIAL              40.52N 101.64W
06/19/2021  E60 MPH          CHASE              NE   TRAINED SPOTTER

            POWER OUT AS WELL.

&&

BROWN
Special weather statement, Jun 19, 8:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
858 PM CDT Sat Jun 19 2021

NEZ070-071-200245-
Frontier NE-Hayes NE-
858 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER AND SOUTHEASTERN
HAYES COUNTIES UNTIL 945 PM CDT...

At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Culbertson, or 13 miles northwest of McCook,
moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Curtis, Quick, Bluegill Haven Campground, Willow View Campground,
Freedom and Red Willow Reservoir State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.

LAT...LON 4041 10093 4063 10052 4035 10021 4035 10088
TIME...MOT...LOC 0158Z 238DEG 26KT 4037 10075

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:35 PM CDTSpecial Weather StatementLBFHayes40 min
Jun 19, 9:09 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes66 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.